Alert archive / New Hampshire / Flash Flood Warnings in 2014

Flash Flood Warning 7, NWS Gray, ME

July 2, 2014Carroll County, New Hampshire; Oxford County, Maine

NWS Gray, ME issued this flash flood warning at Jul 2, 2014, 4:08 PM EDT for Carroll County, New Hampshire; Oxford County, Maine. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 4:08 PM EDT (20:08 UTC)
Expired
Jul 2, 2014, 8:00 PM EDT
In force
4 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
None

Counties Oxford County, ME, Carroll County, NH

The radar

The Portland,ME radar (KGYX), 63 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:15 PM EDTFLASH FLOOD4 W Freedom, NHALVINO ROAD WAS WASHED OUT AND IS IMPASSABLE. WAS TOLD THERE WAS FILL BEING BROUGHT IN TODAY AND THAT IT HAS TO BE REGRADED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WGUS51 KGYX 022008
FFWGYX
MEC017-NHC003-030000-
/O.NEW.KGYX.FF.W.0007.140702T2008Z-140703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
408 PM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...
  SOUTHWESTERN OXFORD COUNTY IN WESTERN MAINE...

* UNTIL 800 PM EDT

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING THAT DROPPED OVER 
2 INCHES OF RAIN OVER THE LAST HOUR.  THUNDERSTORMS WILL CONTINUE TO 
TRAIN INTO THE AREA OVER THE NEXT FEW HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE LAKE
  STATE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4400 7095 4388 7082 4370 7119 4380 7132

$$

KISTNER
1 follow-up statement
582 
WGUS71 KGYX 022116
FFSGYX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
516 PM EDT WED JUL 2 2014

MEC017-NHC003-030000-
/O.CON.KGYX.FF.W.0007.000000T0000Z-140703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OXFORD ME-CARROLL NH-
516 PM EDT WED JUL 2 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL CARROLL AND SOUTHWESTERN OXFORD COUNTIES...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT TO MODERATE RAINFALL FALLING OVER THE WARNING AREA.  
THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA...HOWEVER SMALL STREAMS 
AND RIVERS WILL CONTINUE TO RISE OVER THE NEXT COUPLE HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROWNFIELD
AND EATON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4400 7095 4388 7082 4370 7119 4380 7132

$$

KISTNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:49 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 2, 3:49 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
349 PM EDT WED JUL 2 2014

.SYNOPSIS...
A VERY WARM AND HUMID AIR MASS WILL REMAIN IN PLACE ACROSS NEW
HAMPSHIRE AND WESTERN MAINE THROUGH FRIDAY. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE IN THIS HUMID AIR MASS. A COLD FRONT
WILL CROSS THE AREA ON FRIDAY. AN UPPER LEVEL LOW AND TROPICAL
STORM ARTHUR WILL COMBINE TO PRODUCE A CHANCE OF RAIN TO START THE
WEEKEND. HIGH PRESSURE WILL MOVE IN FOR THE START OF NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
WARM AND VERY HUMID AIR MASS HAS MOVED INTO THE SOUTHERN HALF OF
THE AREA TODAY. DEW POINTS ARE VERY HIGH FOR THIS AREA'S
STANDARDS... WITH READINGS IN THE MID 70S SEEN THROUGH THE HEAT OF
THE AFTERNOON. NOT ONLY HAS THIS RESULTED IN HIGH HEAT INDEX
VALUES AND UNCOMFORTABLY MUGGY CONDITIONS... BUT HAS CREATED AN
UNSTABLE AIR MASS RIPE FOR THUNDERSTORMS.

THUNDERSTORMS INITIATED OVER THE HIGHER TERRAIN FROM PENNSYLVANIA
TO VERMONT AND EASTWARD INTO MAINE... WITH CONVECTIVE ACTIVITY
BECOMING MUCH MORE WIDESPREAD AFTER INITIAL DEVELOPMENT COMMENCED.
SEVERE THUNDERSTORM WATCH CONTINUES FOR THE ENTIRE AREA THROUGH
9PM AS HIGH INSTABILITY (18Z GYX SOUNDING SHOWED 3100 CAPE AN
EXTREME VALUE FOR THIS REGION) AND MODERATE WIND SHEAR COMBINE TO
CREATE THE POTENTIAL FOR SOME SUPERCELLS AND MULTICELL CLUSTERS.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT... THE VERY HUMID
AIR MASS WILL ALLOW THE THUNDERSTORMS TO BE EFFICIENT RAIN
PRODUCERS... DROPPING WELL IN EXCESS OF AN INCH PER HOUR RAINFALL
RATES. WITH MANY OF THE STORMS MOVING FAIRLY SLOWLY THIS AFTERNOON
AND HUMIDITY LEVELS CONTINUING TO EXCEED FORECAST LEVELS... A
FLASH FLOOD WATCH HAS BEEN ISSUED. THIS WATCH CONTINUES THROUGH
THURSDAY AS MORE STORMS AND FLASH FLOODING IS POSSIBLE THEN AS WELL.

EXPECT SHOWERS AND STORMS TO DRIFT NORTHEAST ACROSS THE AREA THIS
EVENING... POSSIBLY EXITING THE AREA AROUND MIDNIGHT. CANNOT RULE
OUT THE POTENTIAL FOR A LINGERING STORM OR TWO OVERNIGHT... SO DID
MAINTAIN POPS THROUGH THE NIGHT THOUGH MOST AREAS WILL LIKELY SEE
A BREAK IN THE ACTION. ONSHORE FLOW AT THE COAST WILL ALSO LIKELY
BRING IN SOME LOW CLOUDS AND FOG.

FORECAST LOWS TONIGHT WERE RAISED A FEW DEGREES ABOVE GUIDANCE DUE
TO THE VERY HUMID AIR MASS. WITH DEW POINTS WELL INTO THE 70S...
IT WILL BE TOUGH TO SEE TEMPERATURES FALL INTO THE 60S TONIGHT
WITHOUT SOME RAIN-COOLED AIR FROM THUNDERSTORMS. FORECAST LOWS IN
THE UPPER 60S MAY BE TOO COOL. IT WILL BE A WARM AND MUGGY
NIGHT... LIKELY UNCOMFORTABLE WITHOUT AIR CONDITIONING.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
VERY HUMID AIR MASS STILL IN PLACE ON THURSDAY. LOW CLOUDS AND FOG
NEAR THE COAST BURN OFF BY MID MORNING. UPPER TROUGH BEGINS TO
MOVE EAST THROUGH THE GREAT LAKES... WITH A PRECEDING SHORTWAVE
TROUGH REACHING NEW ENGLAND EARLY IN THE DAY. THIS WILL LIKELY
TRIGGER SHOWERS AND THUNDERSTORMS BY MID TO LATE MORNING SPREADING
SOUTHWEST TO NORTHEAST AS THE DAY GOES ON. WIND SHEAR ACTUALLY
INCREASES TOMORROW AS THE UPPER LOW GETS CLOSER AND BRINGS HIGHER
WIND SPEEDS ALOFT. THEREFORE SEVERE WEATHER WILL BE POSSIBLE
AGAIN. THUNDERSTORMS WILL ALSO LIKELY PRODUCE HEAVY RAIN AND
POSSIBLE FLASH FLOODING... SO THE FLASH FLOOD WATCH CONTINUES FOR
THURSDAY. HIGH TEMPERATURES WILL NOT BE AS HOT AS TODAY DUE TO
CLOUD COVER AND RAIN EARLIER IN THE DAY... SO A HEAT ADVISORY
SHOULD NOT BE NEEDED... EVEN THOUGH IT WILL STILL FEEL QUITE MUGGY.

AS THE UPPER TROUGH APPROACHES... A WEAK SURFACE LOW TRIES TO FORM
AND CROSS THROUGH NEW HAMPSHIRE AND MAINE... SPREADING MORE
SHOWERS AND POSSIBLE THUNDERSTORMS INTO THE REGION. AS THE LOW
PASSES TO THE EAST IT WILL FINALLY PULL A COLD FRONT TOWARD THE
AREA FROM THE NORTHWEST... BEGINNING TO PUSH THIS WARM AND HUMID
AIR MASS AWAY. THOUGH THIS FRONTAL PASSAGE WILL LIKELY WAIT UNTIL
DURING THE DAY FRIDAY TO MAKE ITS FULL PASSAGE. AS A RESULT...
EXPECT ANOTHER HUMID NIGHT FRIDAY NIGHT WITH LOWS LUCKY TO DROP
INTO THE 60S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AFTER A LONG RUN OF HIGH PRESSURE AND QUIET WEATHER, THE PATTERN
BEGINS TO GET MORE INTERESTING IN THE LONG TERM. THE KEY PLAYERS
ARE A LONG WAVE TROUGH THAT WILL MOVE OUT OF THE CENTRAL PLAINS
AND TROPICAL CYCLONE ARTHUR WHICH IS MOVING UP THE EAST COAST FROM
FLORIDA.

FRIDAY WILL START OFF WITH A WEAK LOW MOVING UP THE ST. LAWRENCE
VALLEY. THIS WILL SET OFF SHOWERS AND THUNDERSTORMS FOR THE
AFTERNOON.

AS WE MOVE INTO FRIDAY NIGHT AND SATURDAY MORNING, THE INTERACTION
OF THE UPPER LEVEL TROUGH AND ARTHUR BECOMES THE KEY FACTOR. A 100KT
JET ON THE BACKSIDE OF THE UPPER TROUGH  WILL ALLOW IT TO DIVE SOUTH
AND STRENGTHENS AS IT MOVES OUT OF THE GREAT LAKES. THIS STRONG
TROPOPAUSE FOLD WILL RESULT IN A 100+ KT JET STREAK EXTENDING FROM
LONG ISLAND UP THROUGH THE GASPE PENINSULA BY LATE FRIDAY NIGHT....
LEAVING THE RIGHT ENTRANCE REGION FAVORED FOR LOW DEVELOPMENT OFF THE
NEW JERSEY COAST.

HERE'S WHERE THE FORECAST GETS REALLY TRICKY AS TROPICAL STORM ARTHUR
MOVES UP THE EAST COAST. IF ARTHUR ARRIVES INTO THE DELMARVA REGION
BY LATE FRIDAY NIGHT, IT WILL MOST LIKELY UNDERGO EXTRA TROPICAL
TRANSITION AS IT IS ABSORBED BY THE STRONG UPPER LOW. THIS WILL
RESULT IN A TRANSITION TO AN ASYMMETRIC WARM CORE SYSTEM THROUGH THE
GULF OF MAINE BEFORE FINALLY BECOMING A FULLY EXTRA TROPICAL SYSTEM
OVER THE CANADIAN MARITIMES.

WHAT DOES THIS MEAN FOR US? IN A WORD: WATER. TROPICAL STORMS
UNDERGOING TRANSITION TYPICALLY RESULT IN VERY HEAVY RAIN ON THE
LEFT SIDE OF THE STORM... WHICH FOR ALMOST ANY TRACK WOULD BRING
RAIN TO COASTAL MAINE AND NEW HAMPSHIRE. ADDITIONALLY THE EXTENT
OF TROPICAL MOISTURE WITH THE SYSTEM MEANS HEAVY AND FLOODING
RAINS ARE POSSIBLE NEAR THE LOW CENTER. THE HOLIDAY WEEKEND IS NOT
A LOSS JUST YET AS A TRACK WELL OUT TO SEA WOULD RESULT IN JUST
SHOWERS AND MODERATE RAINFALL THROUGH THE COASTAL REGIONS.
FURTHERMORE THE TIMING OF THE INTERACTION OF THE SYSTEMS IS STILL
SUSPECT. A SLOWER ARTHUR OR FASTER UPPER TROUGH WOULD RESULT IN
ARTHUR SHIFTING OFF SHORE AND NORTHERN NEW ENGLAND SEEING A MORE
TYPICAL RAINY DAY WITH THE UPPER LOW PASSING THROUGH.

WITH SUCH A WIDE RANGE OF POSSIBILITIES WILL KEEP THE POPS PRETTY
MODERATE THROUGH THE MOUNTAINS AND HIGHER ON THE COAST FOR THE
START OF THE WEEKEND. WINDS WILL ALSO BE HIGHER OVER THE WATERS AS
THE SYSTEM PASSES OFF SHORE.

THE GOOD NEWS IS THIS TOO SHALL PASS, AND NO MATTER HOW THE COMPLEX
INTERACTIONS OF ARTHUR AND THE LOW SHAKE OUT, BY THE END OF THE
WEEKEND WE SHOULD SEE A RETURN TO HIGH PRESSURE AND MOSTLY SUNNY
SKIES OVER THE REGION FOR THE START OF NEXT WEEK. ANOTHER WEAK
COLD FRONT WILL BRING SHOWERS TO THE REGION DURING THE MIDDLE OF
NEXT WEEK.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...THUNDERSTORMS WILL BE THE PRIMARY THREAT ACROSS THE
AREA THIS EVENING... WITH EVERY TERMINAL POSSIBLY IMPACTED. THE
LEAST LIKELY TO BE IMPACTED IS ROCKLAND. EXPECT STORMS TO END THIS
EVENING... THOUGH COULD SEE AN ISOLATED STORM OVERNIGHT. MARINE
LOW CLOUDS AND FOG ARE POSSIBLE FROM EARLY THIS EVENING THROUGH
TONIGHT... PRIMARILY FROM PORTLAND EASTWARD. CLOUDS AND FOG SHOULD
BURN OFF IN THE MORNING... WITH MORE STORMS POSSIBLE ON THURSDAY.

LONG TERM... MVFR CEILINGS IN RAIN FOR FRIDAY NIGHT INTO SATURDAY
FOR COASTAL LOCATIONS.. ELSEWHERE VFR EXPECTED THROUGH THE START
OF NEXT WEEK.

&&

.MARINE...
SHORT TERM...SOUTHWEST FLOW OVER THE GULF OF MAINE HAS STAYED AT
OR BELOW 20 KT... AND WAVE HEIGHTS HAVE REMAINED PRIMARILY UNDER 4
FEET. HOWEVER... GFS BASED WAVE MODELS CONTINUE TO FORECAST WAVE
HEIGHTS UP TO 7 FEET IN THE CENTRAL GULF OF MAINE FROM NOW THROUGH
TONIGHT. NAM BASED MODEL IS MUCH LOWER... THOUGH STILL RIGHT AT 5
FEET ESPECIALLY FOR THE EASTERN COASTAL ZONES. MODELS TEND TO HAVE
A HARD TIME ON SOUTHWEST FLOW... OFTEN INCREASING WAVE HEIGHTS FAR
TOO MUCH DUE TO THE SHORTER FETCH. HAVE DECIDED TO DROP THE SMALL
CRAFT ADVISORY FOR THE WESTERN GULF OF MAINE... AS CONFIDENCE IS
HIGH THAT 5 FT WAVES WILL NOT BE OBSERVED THERE. CONFIDENCE IS NOT
ALL THAT HIGH THAT 5 FT WAVES WILL BE WIDESPREAD IN THE CENTRAL
AND EASTERN ZONES... BUT CONSIDERING MODEL FORECASTS AND WAVE
HEIGHTS EXPECTED TO BE 4 TO 5 FEET... HAVE OPTED TO KEEP THE SMALL
CRAFT ADVISORY UP THROUGH TONIGHT FOR THESE AREAS AS SOME 5 FT
WAVES ARE STILL POSSIBLE.

LONG TERM... TROPICAL STORM ARTHUR WILL PASS SOUTHEAST OF THE
WATERS ON FRIDAY NIGHT INTO SATURDAY. WHILE TROPICAL STORM FORCE
WINDS WILL NOT IMPACT OUR COASTAL WATERS, A SMALL CRAFT ADVISORY
WILL BE NEEDED. ADDITIONALLY HIGH SURF AND RIP CURRENTS RISK IS
POSSIBLE AS THE SWELL GENERATED BY THE SYSTEM MOVES ASHORE.

&&

.HYDROLOGY...
FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON THROUGH
THURSDAY AS THUNDERSTORMS ARE LIKELY TO PRODUCE HEAVY LOCALIZED
RAINFALL. RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR ARE
LIKELY IN HEAVIER STORMS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MEZ012>014-
     018>028.
NH...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NHZ003>010-013-
     014.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     THURSDAY FOR ANZ150-152.

&&

SYNOPSIS...CURTIS/KIMBLE
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...CURTIS
AVIATION...CURTIS/KIMBLE
MARINE...CURTIS/KIMBLE
HYDROLOGY...KIMBLE
Hazardous weather outlook, Jul 2, 3:08 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT WED JUL 2 2014

ANZ153-031915-
CASCO BAY-
308 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-031915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
308 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012>014-018>022-NHZ003>010-013-031915-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
308 PM EDT WED JUL 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-NHZ001-002-031915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
308 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023>028-NHZ014-031915-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
308 PM EDT WED JUL 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

SWELLS FROM TROPICAL STORM ARTHUR MAY AFFECT THE AREA BEACHES THIS
WEEKEND WITH STRONG RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 2, 3:17 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
317 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     LITTLETON               44.31N  71.77W
07/02/2014                   GRAFTON            NH   TRAINED SPOTTER

            TREES DOWN ON HOUSE

&&

EVENT NUMBER GYX1400027

MC
Special weather statement, Jul 2, 3:20 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
320 PM EDT WED JUL 2 2014

MEZ007-008-012-013-021945-
NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
320 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 345 PM EDT...

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF MILTON...OR ABOUT 7
MILES SOUTHWEST OF RUMFORD...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEWRY...MILTON...LOCKE
MILLS...HANOVER...BRYANT POND...BETHEL...RUMFORD...MEXICO...MOUNT
BLUE STATE PARK AND WILTON THROUGH 345 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4478 7033 4456 7015 4426 7082 4444 7097

MLE
Local storm report, Jul 2, 3:26 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
326 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     LITTLETON               44.31N  71.77W
07/02/2014                   GRAFTON            NH   AMATEUR RADIO

            MULIPLE TREES DOWN IN LITTLETON AND BETHLEHEM. TREES ON
            WIRES. A TREE ON A GARAGE.

&&

EVENT NUMBER GYX1400029

BROWN
Special weather statement, Jul 2, 3:42 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
342 PM EDT WED JUL 2 2014

NHZ001-002-022015-
NORTHERN COOS-SOUTHERN COOS-
342 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 415 PM EDT...

AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER GROVETON...OR ABOUT 7 MILES NORTH
OF LANCASTER...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND NORTHUMBERLAND...GUILDHALL...
GROVETON...STRATFORD...STARK...MILLSFIELD AND DIXVILLE NOTCH THROUGH
415 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 4457 7156 4459 7155 4465 7157 4466 7159
      4468 7160 4492 7138 4479 7112 4447 7149
      4453 7159 4456 7161

MLE
Local storm report, Jul 2, 3:48 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     RUMFORD                 44.55N  70.55W
07/02/2014                   OXFORD             ME   PUBLIC

            TREE DOWN

0348 PM     HAIL             RUMFORD                 44.55N  70.55W
07/02/2014  E0.70 INCH       OXFORD             ME   PUBLIC

            TREE DOWN

&&

EVENT NUMBER GYX1400030
EVENT NUMBER GYX1400031

MC
Special weather statement, Jul 2, 4:02 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
402 PM EDT WED JUL 2 2014

NHZ003-005-007-008-022030-
MERRIMACK-NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-
402 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK
COUNTY AND GRAFTON COUNTY THROUGH 430 PM EDT...

AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 13 MILES
WEST OF HANOVER TO 4 MILES EAST OF MERIDEN...OR ALONG A LINE
EXTENDING FROM 11 MILES WEST OF WHITE RIVER JUNCTION TO 7 MILES
SOUTHEAST OF LEBANON...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MERIDEN...SPRINGFIELD...
GRANTHAM...GRAFTON...LEBANON...ENFIELD...CANAAN...HANOVER...CARDIGAN
MOUNTAIN STATE PARK AND ORANGE THROUGH 430 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4357 7238 4360 7235 4364 7232 4369 7232
      4374 7227 4375 7222 4380 7219 4386 7220
      4396 7211 4377 7157 4346 7203 4355 7239

MLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:12 PM EDTSpecial Weather StatementGYXSullivan33 min
Jul 2, 2:25 PM EDTFlash Flood WarningGYXSullivan4 hr
Jul 2, 2:27 PM EDTFlash Flood WatchGYXBelknap, Carroll, Coos, Grafton, Merrimack, Rockingham and 2 more37 hr
Jul 2, 2:52 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton43 min
Jul 2, 2:58 PM EDTSpecial Weather StatementGYXBelknap32 min
Jul 2, 3:31 PM EDTSevere Thunderstorm WarningGYXCarroll44 min
Jul 2, 3:42 PM EDTSpecial Weather StatementGYXCoos33 min
Jul 2, 3:48 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Merrimack, Rockingham, Strafford42 min
Jul 2, 3:54 PM EDTFlash Flood WarningGYXGrafton, Sullivan4 hr
Jul 2, 4:02 PM EDTSpecial Weather StatementGYXGrafton28 min
Jul 2, 4:41 PM EDTSpecial Weather StatementGYXCarroll49 min
Jul 2, 4:42 PM EDTFlash Flood WarningGYXGrafton3 hr
Jul 2, 4:59 PM EDTAreal Flood AdvisoryGYXBelknap, Merrimack3 hr
Jul 2, 2:47 PM EDTSpecial Weather StatementGYXOxford28 min
Jul 2, 3:02 PM EDTSpecial Weather StatementGYXSomerset28 min
Jul 2, 3:20 PM EDTSpecial Weather StatementGYXOxford25 min
Jul 2, 3:33 PM EDTFlash Flood WarningGYXOxford4 hr
Jul 2, 3:33 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford57 min
Jul 2, 3:56 PM EDTSevere Thunderstorm WarningGYXOxford34 min
Jul 2, 4:16 PM EDTSevere Thunderstorm WarningGYXFranklin, Kennebec, Somerset44 min
Jul 2, 4:18 PM EDTSpecial Weather StatementGYXSomerset42 min
Jul 2, 4:27 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford63 min
Jul 2, 4:54 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford, York35 min
Jul 2, 5:11 PM EDTFlash Flood WarningGYXAndroscoggin, Franklin, Kennebec, Oxford, Somerset4 hr
Jul 2, 5:15 PM EDTSpecial Weather StatementGYXKennebec60 min
Jul 2, 5:19 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland41 min
Jul 2, 5:35 PM EDTSpecial Weather StatementGYXYork55 min
Jul 2, 6:16 PM EDTSpecial Weather StatementGYXYork29 min
Jul 2, 6:35 PM EDTSpecial Weather StatementGYXLincoln40 min

Nearby

Flash Flood Warnings in New Hampshire, 2014Flash Flood Warnings in Maine, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.